Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 39, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 15, 2015, 2:31 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 2:31 AM EDT (06:31 UTC)
- Expired
- Jul 15, 2015, 10:16 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
510 WHUS73 KAPX 150631 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 231 AM EDT WED JUL 15 2015 LHZ348-151200- /O.NEW.KAPX.SC.Y.0039.150715T0631Z-150715T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 231 AM EDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-151445- /O.NEW.KAPX.SC.Y.0039.150715T0631Z-150715T1500Z/ STURGEON POINT TO ALABASTER MI- 231 AM EDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
1 follow-up statement
000 WHUS73 KAPX 151416 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1016 AM EDT WED JUL 15 2015 LHZ349-151530- /O.CAN.KAPX.SC.Y.0039.000000T0000Z-150715T1500Z/ STURGEON POINT TO ALABASTER MI- 1016 AM EDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 10:51 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 14, 10:51 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1051 PM EDT TUE JUL 14 2015 .UPDATE... ISSUED AT 1051 PM EDT TUE JUL 14 2015 SKIES HAVE CLEARED ACROSS MOST OF OUR CWA LATE THIS EVENING. LAST VESTIGES OF OUR LOW CLOUD DECK ARE CURRENTLY EXITING OUR FAR SRN CWA ATTM. GUSTY NORTHERLY WINDS HAVE DIMINISHED WITH SUNSET AND IN RESPONSE TO HIGH PRESSURE BUILDING INTO THE WRN GREAT LAKES REGION. THE REMAINDER OF THE NIGHT WILL FEATURE CLEAR SKIES...COOL TEMPS AND NORTH WINDS AOB 10 KTS. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 326 PM EDT TUE JUL 14 2015 HIGH IMPACT WEATHER POTENTIAL...NONE. THE AFTERNOON HAS TURNED OUT TO BE A BIT SLOPPIER/SLUDGIER THAN EARLIER ANTICIPATED. STRATUS AND SCT SHRA CONTINUE ACROSS A GOOD PORTION OF NE AND N CENTRAL LOWER MI. HOWEVER...AN END TO THIS IS IN SIGHT. PARTIAL CLEARING HAS TAKEN PLACE OVER EASTERN UPPER...AND CIGS HAVE RISEN SHARPLY THERE. TOTAL CLEARING IS SEEN NORTH OF WHITEFISH BAY. THIS DRIER AIR WILL MAKE FASTER PROGRESS DURING THE REST OF THE DAY. SO...PRECIP WILL END LATE THIS AFTERNOON (VERY EARLY THIS EVENING IN THE FAR S/SE)...AND CLOUDS WILL FOLLOW SUIT OVER THE NEXT SEVERAL HOURS. THIS WILL BE A BIT SLOWER THAN EARLIER PROGGED...BUT ALL AREAS SHOULD BE MOSTLY CLEAR BY MIDNIGHT. SOME CIRRUS WILL WAFT IN FROM THE WEST OVERNIGHT...AHEAD OF SHORTWAVE MOVING ESE FROM NORTHERN MN. BUT IN GENERAL MOSTLY CLEAR WILL COVER. PRESSURE GRADIENT WILL WEAKEN TONIGHT...AS LOW PRESSURE MOVES SE FROM SOUTHERN LAKE HURON...AND HIGH PRESSURE BUILDS TOWARD WI/WESTERN UPPER MI/LK SUPERIOR. WITH CLEARING SKIES...OUR PRESENT SOMEWHAT GUSTY NW-N BREEZE WILL DIMINISH/DECOUPLE...ESPECIALLY MIDNIGHT AND BEYOND. STILL...GUIDANCE MIN TEMPS LOOK A BIT TOO COOL (UPPER 40S IN GRAYLING...WHERE THE CURRENT DEW POINT IS 65F). HAVE TWEAKED THE CONSENSUS GUIDANCE MIN TEMP FORECAST UPWARDS 1-2F. && .SHORT TERM...(WEDNESDAY THROUGH FRIDAY) ISSUED AT 326 PM EDT TUE JUL 14 2015 HIGH IMPACT WEATHER POTENTIAL: NOTHING SIGNIFICANT. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: PATTERN SET TO GO THROUGH SOME RATHER SIGNIFICANT CHANGES HEADING INTO THE END OF THE WEEK...WITH CURRENT OVERHEAD TROUGHING GIVING WAY TO A MUCH MORE ZONAL REGIME BY THURSDAY AND FRIDAY. DEEP TROUGHING DIVING INTO THE CANADIAN ROCKIES WILL PROVIDE THE IMPETUS FOR SUCH CHANGES...FORCING DOWNSTREAM HEIGHT RISES AND ALLOWING SOME LEGITIMATE SUMMER WARMTH TO SPREAD INTO OUR AREA THIS WEEKEND. PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURES TRENDS AND ADDRESSING LATE WEEK SHOWER POTENTIAL. DETAILS: QUIET AND MILD MIDWEEK PERIOD AS SURFACE HIGH PRESSURE CENTERS ACROSS THE STATE WEDNESDAY. PLENTY OF SUN WILL HELP MODIFY TEMPERATURES...BUT READINGS WILL STILL FALL JUST SHORT OF NORMAL LEVELS FOR THIS TIME OF YEAR. DRY WEATHER CONTINUES FOR WEDNESDAY NIGHT AND THURSDAY AS HIGH PRESSURE SLOWLY PIVOTS EAST...ALL-THE- WHILE MAINTAINING CONTROL OF OUR WEATHER. RETURN FLOW WILL JUST BE DEVELOPING THURSDAY...WITH HIGH LEVEL MOISTURE LIKELY RESULTING IN SOME LATE DAY CIRRUS. LIGHT SOUTH FLOW AND SUN WILL HELP TACK ON A COUPLE MORE DEGREES TO AFTERNOON TEMPERATURES. MOISTURE ADVECTION RAMPS UP CONSIDERABLY HEADING INTO THURSDAY NIGHT...SPURRED ALONG BY INTENSIFYING LOW LEVEL JET...ITSELF TIED TO APPROACH OF FAST MOVING H5 VORT LOBE/SHORTWAVE AND UPPER JET STREAK. PATTERN SUPPORTS POTENTIAL DEVELOPMENT OF AN UPSTREAM MCS...WITH BUILDING DOWNSTREAM HEIGHTS FORCING MORE OF AN EAST PROPAGATION THAN EXPERIENCED WITH THE LAST SEVERAL CONVECTIVE SYSTEMS. WITH THAT SAID...DEFINITELY NOT CONVINCED ON JUST HOW MUCH OF AN IMPACT THIS SYSTEM WILL HAVE ON OUR AREA...WITH STRONGEST INSTABILITY GRADIENT LOOKING TO ALIGN ITSELF ACROSS SOUTHERN MICHIGAN. TIMING ALSO REMAINS A SIGNIFICANT UNCERTAINTY...WITH SOME PROGS HOLDING OFF ANY IMPACT UNTIL THE DAY FRIDAY. PLENTY OF CHANGES TO COME IN THIS PERIOD FOR SURE...AND A SIMPLE CHANCE WORDING WITH LIMITED THUNDER MENTION THURSDAY NIGHT AND FRIDAY WILL DEFINITELY WORK FOR NOW. && .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 326 PM EDT TUE JUL 14 2015 SEVERAL PRECIPITATION CHANCES CONTINUE THROUGHOUT THE EXTENDED... ALTHOUGH THE START OF THE PERIOD IS EXPECTED TO BE DRY AS FRIDAY'S WAVE CONTINUES TO EXIT OFF TO THE EAST EARLY FRIDAY NIGHT. A CONSENSUS OF GLOBAL MODEL GUIDANCE SUGGESTS SATURDAY WILL REMAIN DRY AS NRN MICHIGAN LIES BETWEEN WEAK UPPER LEVEL SHORTWAVES WITH SURFACE HIGH PRESSURE OVERHEAD. THE NEXT SYSTEM APPROACHES FROM THE WEST LATE SATURDAY NIGHT/SUNDAY BRINGING THE THREAT FOR SHOWERS AND PERHAPS A FEW THUNDERSTORMS. TO BEGIN NEXT WORK WEEK...BOTH MONDAY AND TUESDAY COULD FEATURE PERIODIC SHOWER CHANCES AS SEVERAL RIPPLES MEANDER THROUGH RENEWED UPPER LEVEL TROUGHING ACROSS THE EASTERN HALF OF THE CONUS. MUCH OF THE PERIOD LOOKS TO REMAIN ON THE WARM SIDE...WITH HIGHS IN THE MIDDLE 80S BOTH SATURDAY AND SUNDAY BEFORE COOLING SLIGHTLY TO NEAR NORMAL (RIGHT AROUND 80 DEGREES FOR THE THIRD WEEK OF JULY) READINGS FOR MONDAY AND TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 700 PM EDT TUE JUL 14 2015 VFR CONDITIONS ARE EXPECTED TO RETURN TO ALL NRN LWR MICHIGAN TAF SITES THIS EVENING AS RESIDUAL LOW CLOUDS QUICKLY DISSIPATE WITH LOSS OF DIURNAL INSTABILTY...AND AS STRONG HIGH PRESSURE AND DRIER LOW LEVEL AIR BUILD INTO THE REGION. GUSTY NORTHERLY WINDS WILL DIMINISH TO LESS THAN 10 KTS AROUND SUNSET. WEAK SYNOPTIC FLOW WILL LEND TO LAKE BREEZE DEVELOPMENT ON WEDNESDAY. && .MARINE... ISSUED AT 326 PM EDT TUE JUL 14 2015 NORTHERLY BREEZES WILL DIMINISH THIS EVENING...AS LOW PRESSURE MOVES SE AWAY FROM LAKE HURON...AND HIGH PRESSURE BUILDS TO OUR WEST. THIS HIGH WILL SETTLE OVERHEAD WEDNESDAY...WITH LIGHT WINDS AND LAKE BREEZES. SOUTHERLY BREEZES WILL INCREASE WED NIGHT/ THURSDAY...ESPECIALLY ON LAKE MI AND AROUND EASTERN UPPER...AS THE HIGH MOVES EAST. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MLR NEAR TERM...JAZ SHORT TERM...MSB LONG TERM...GILLEN AVIATION...MLR MARINE...JAZ
Hazardous weather outlook, Jul 14, 3:21 PM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 321 PM EDT TUE JUL 14 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-151200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 321 PM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE VARIOUS CHANCES FOR THUNDERSTORMS THURSDAY NIGHT THROUGH MONDAY...AS WARMER AND MUGGY AIR MOVE BACK INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && WEATHER.GOV/GAYLORD MSB
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.